Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes postural hypotension and how is it treated ?

Hello, I m 21 years old and have a variety of health complaints but im asking you now about circulation. I was diagnosed with orthostatichypotention, or poor circulation if you will which explained my dizzy and blacking out spells but ive also had a terrible problem lately with loosing complete feeling or body parts going very numb and having to shift around a lot through out the day regularly. if i have any body part in a position for longer than about 4 mins i start to loose circulation and it goes to sleep. sometimes its also very painful to move along with the numbness and this is only after a few minutes of being in this position. help?
Tue, 17 Jan 2012
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
General & Family Physician 's  Response
Hi Samantha, Welcome to HealthcareMagic Forum.
How old are you? Are you Diabetic or Hypertensive? Are you on any medication? You are having what is called as Postural Hypotension wherein low blood pressure happens when you stand up from sitting or lying down, where you can also faint. Have you fainted anytime? If you have mild episodes, you may not need treatment. Many people occasionally feel dizzy or lightheaded after standing and it is usually not a reason to be worried about. The treatment for more severe cases depends on what is causing your episodes of low blood pressure. You may want to see a Physician so that he may evaluate you and rule out the cause and prescribe blood pressure increasing medications. In the meantime, you can do some lifestyle changes, Drink plenty of water, avoid alcohol and walking during hot weather, stand up slowly when you want to . Your doctor may also suggest you exercises that strengthen your calf muscles which are called peripheral heart. If you are not hypertensive, he might suggest increasing the amount of salt in your diet. You can also wear Compression stockings. Avoid bending at the waist and If you get dizzy while standing, sit down and cross your thighs in a scissoring fashion, squeeze and lean as far forward as possible. This will encourage blood flow.

Wish you Good Health.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, i developed type 2 diabetes around 30ish yrs of age. The neuropathic damage started in my toes then feet but has not travelled any further. My sugars are all over the place despite resonable control but i m no saint! Diabetes actually makes you crave sugary foods and drink more. My blood pressure ranges from normal (130/80) or even (165/55)so havebn diagnosed with neuropathic posteral hypotension. Sometimes it has dropped from 80 toeven 15! Now it s classified as severe. At night i get up at least 4/5 per night to urinate. The ergency is beyond a joke... Last night my BSL was 28-2 after soup, 2slices bread and water so i took 23 units of novarapid but this morning my reading was 11. Wants going on? Could this actually be APBD instead? Kindly Jennifer.

doctor1 MD

I need signs and symptoms for ORTHOSTATIC/POSTURAL HYPOTENSION Also, Treatment, common causes, and medications I could use this for all of the following : 3. Asthma Attack 4. Hyperventilation 5. Airway Obstruction 6. Avulsed Tooth 7. Seizure (Grand Mal, Absence, and Partial) 8. Hypoglycemia 9. Hyperglycemia 10. Allergic Reactions 11. Anaphylactic Reaction 12. Drug Use and Overdose 13. Cerebrovascular Accident 14. Angina Pectoris 15. Myocardial Infarction

doctor1 MD

My Father -in-law aged 84yrs has been taking SYNDOPA110mg /3 times a day for Parkinson s Diseace for the last 3 months. He also takes DUTAS -T caps once a day, for BPH Now he has developed POSTURAL HYPOTENSION .BP-80/60 in sitting &110/70 in lying posture Kindly advise as to how we can reduce either of these drugs with what dosages ?

Recent questions on  Hypotension

doctor1 MD

Hi my dad has had prostrate cancer and received radium treatment which finished December 2012 In May 2013 he had a triple heart by-pass, 9 months later he s suffering from low blood pressure, breathlessness After his radium treatment and his triple heart by-pass he started bleeding from his bottom in November, he now has a steroid enema which he has to do every night, but we re really worried about the low blood pressure is this normal Any advice gratefully appreciated x

doctor1 MD

Hello, My 87-year-old father s blood pressure this morning is 73 over 45. He takes Valsartan everyday but I did not give it to him today as I thought his blood pressure is too low that the pill will make his blood pressure even lower. Does he have hypotension? Is 45 too low? I keep a journal of his blood pressure reading everyday, but for the past week seems his blood pressure is very low with systolic below 90 and diastolic below 60. What should I do?

doctor1 MD

Sorry--was looking at other areas of this website for answers to my question---my 90 year old dad, relatively healthy till past few months with low cholesterol, low blood pressure, just usual age-related issues, is to have a tilt table test. My stepmother states may need pacemaker, too depending on tilt table results. My dad had two episodes of dypsnea (sp?) in past year--first in Florida with tests showing perhaps ministrokes, second here at home in Nov, 2010 where diagnosed and being treated with cumadin for A fib. Doing well, but told by FL general practitioner to see arrhythmia specialist in cardiology -- now having tilt test to rule out low blood pressure as cause of episodes. That cardiologist has also noted perhaps need for pace maker. I as the daughter in New York am comfortable with pace maker, being former EMT have seen its positive results, however I have concern is my dad will be strong enough postop for my also-elderly stepmother to get him home, up two steps into their one-level home, etc. I am available to fly down there, but am being discouraged from doing this as stepmother says, "We're fine". There are other concerns too, but think I will call the FL cardiologist's office. Thank you

doctor1 MD

My 15 year old daughter is having continually low blood pressure readings. She is not dehydrated. She has had blood work done and an EKG that came back normal. The school nurse has been taking her blood pressure twice a week at school. She called and told me she is having a hard time taking her blood pressure because she can t even hear it to read it. What do you think is going on?

doctor1 MD

I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have shortness of breath . I wake up at night and feel like i'm not getting enough oxygen . I weigh 260...

doctor1 MD

I have copd . My blood pressure is usually around 126/70. The past couple of days it has been around 118/64. I also take benazapril . Should I be concerned? I've started a mild exercise program with a physical therapist for the past month. I am 70...

doctor1 MD

I may a rash from Epsom salt. I used it for my sore knee. The rash is all over my body. I have felt nausea in the stomach and weakness.